Alert archive / Texas / Flash Flood Warnings in 2001
Flash Flood Warning 42, NWS Fort Worth, TX
NWS Fort Worth, TX issued this flash flood warning at Nov 12, 2001, 6:59 AM CST for McLennan County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Nov 12, 2001, 6:59 AM CST (12:59 UTC)
- Expired
- Nov 12, 2001, 10:00 AM CST
- In force
- 3 hr
- Issued by
- NWS Fort Worth, TX
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County McLennan County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 104 km from the middle of the area, began a volume at 12:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 1.0 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 164 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 541 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 71 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KFWD 121304
FFWFTW
TXC309-121600-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
659 AM CST MON NOV 12 2001
THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A
* FLASH FLOOD WARNING FOR...
MCLENNAN COUNTY IN NORTH CENTRAL TEXAS
* UNTIL 1000 AM CST
* AT 659 AM CST...WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH VERY HEAVY RAIN OVER MCLENNAN COUNTY...ESPECIALLY
IN AREAS TO THE NORTH AND EAST OF WACO. RADAR ESTIMATED THAT 4 TO 6
INCHES OF RAIN HAS FALLEN SINCE 4 AM. ADDITIONAL HEAVY RAINFALL
OF UP TO 2 INCHES IS LIKELY...WHICH WILL CAUSE FLASH FLOODING.
* LOCATIONS IN THE WARNING INCLUDE BELLMEAD...BEVERLY HILLS...
LACY-LAKEVIEW...WACO...AND WEST
EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS AND OTHER
LOW LYING AREAS ARE SUBJECT TO FLASH FLOODING.
LAT...LON 3172 9720 3162 9733 3145 9714 3153 9685
3183 9708What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Nov 12, 4:10 AM CST, 2 hours 49 minutes earlier.
Area forecast discussion, Nov 12, 4:10 AM CST, 2 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
410 AM CST MON NOV 12 2001
WEAK UPPER LOW CONTINUES TO MOVE SLOWLY EASTWARD THROUGH NORTH TEXAS
THIS MORNING...BUT SHOULD BE OUT OF ALL BUT THE SOUTHEAST PART OF THE
AREA BY THIS EVENING. NEXT BOUT OF WEATHER COULD MOVE INTO REGION AS
EARLY AS WEDNESDAY AS MODELS PERSIST IN CLOSING OFF A LOW IN THE
SOUTHWESTERN U.S. AND LETTING IT REMAIN THERE FOR SEVERAL
DAYS...THEN EJECTING IT THE LATTER PART OF THE WEEKEND.
IN THE MEANTIME...LOOK FOR HUMID AIRMASS TO REMAIN OVER THE AREA
THIS WEEK...WITH TEMPERATURES SLIGHTLY ABOVE SEASONAL NORMS. MOS
TEMPS ARE A BIT WARM...BUT POPS ARE FAIRLY CLOSE.
DFW 68 58 73 60 / 30 10 10 10
ACT 70 59 75 60 / 50 10 10 10
.FWD...DENSE FOG ADVISORY THROUGH 10 AM FOR THE NORTH CENTRAL
PART OF NORTH TEXAS
42In the hours before
Special weather statement, Nov 12, 4:35 AM CST, 2 hours 24 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-122200- HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS NATIONAL WEATHER SERVICE FORT WORTH TX 435 AM CST MON NOV 12 2001 ...THUNDERSTORMS... AN UPPER LEVEL DISTURBANCE ACROSS NORTH TEXAS WILL MOVE SLOWLY EASTWARD TODAY AND TONIGHT. A VERY MOIST AND SOMEWHAT UNSTABLE AIR MASS WILL SUPPORT ISOLATED THUNDERSTORMS THROUGH EARLY THIS EVENING... ESPECIALLY EAST OF INTERSTATE 35. THE STORMS ARE EXPECTED TO REMAIN WELL BELOW SEVERE LEVELS. ...FOG... DENSE FOG WILL CAUSE HAZARDOUS DRIVING CONDITIONS THIS MORNING... WITH VISIBILITIES BELOW ONE QUARTER MILE IN MANY AREAS. MOTORISTS ARE ADVISED TO USE EXTREME CAUTION. CONDITIONS WILL SLOWLY IMPROVE AFTER DAYBREAK...WITH THE FOG LIFTING BY MID DAY. 09
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 12, 9:05 AM CST | Flash Flood Warning | FWD | Hill | 14 hr |
| Nov 12, 9:53 AM CST | Flash Flood Warning | FWD | McLennan | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2001Every flash flood warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.